Follow
Share

My mom entered Hospice about a month ago. She still has her wits, can walk mostly with a walker around the house and eats normally. She goes out with me when we take her wheelchair. She also still goes to dialyses 3x a week. She has congestive heart failure with severe blockage, lung cancer (just diagnosed) and renal failure. I am concerned the end is near though because she is having trouble taking her daily medications. She gets sick when trying to get them down. I thought I read something in hospice material that said that is one of the signs. Is that true? I havent spoken to hospice yet about it. Will they do anything or just let her not take them. She will die faster if she doesnt take her medications. Please any feedback would be helpful.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
On hospice, you can call them anytime. Do that.
Helpful Answer (1)
Report

Or, one of the newer meds is making her vomit.
Helpful Answer (0)
Report

I don't know about this as a specific indicator, but I can think of some other things you might want to check:

a. How many meds is she taking at one time?

b. Are they large pills?

c. Does she put them on the tip of her tongue or toward the back of her tongue?

d. Has she had any trouble eating, or is it jut with the meds?

e. Does she take them with plenty of water?

f. Have you tried putting them in food?

I would think generally that if she can still eat food, there's something about the meds or the way she's taking them that's causing the vomiting, or perhaps it's one of the meds itself that is either too large, too difficult to swallow, or tastes pretty badly.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.